September  2011, 10(5): 1315-1329. doi: 10.3934/cpaa.2011.10.1315

$H^{1,p}$-eigenvalues and $L^\infty$-estimates in quasicylindrical domains

1. 

Dipartimento di Matematica e Informatica, Università di Salerno, P. Grahamstown, Fisciano, SA I-84084

Received  March 2009 Revised  November 2009 Published  April 2011

In this paper we consider estimates of the Raleigh quotient and in general of the $H^{1,p}$-eigenvalue in quasicylindrical domains. Then we apply the results to obtain, by variational methods, existence and uniqueness of weak solutions of the Dirichlet problem for second-order elliptic equations in divergent form. For such solutions global boundedness estimates have been also established.
Citation: Antonio Vitolo. $H^{1,p}$-eigenvalues and $L^\infty$-estimates in quasicylindrical domains. Communications on Pure & Applied Analysis, 2011, 10 (5) : 1315-1329. doi: 10.3934/cpaa.2011.10.1315
References:
[1]

Pure and Applied Mathematics, Vol. 65. [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. doi: ISBN:0120441500.  Google Scholar

[2]

Collection Mathématiques Appliquées pour la Matrise. [Collection of Applied Mathematics for the Master's Degree] Masson, Paris, 1983. doi: ISBN:9782225771989.  Google Scholar

[3]

Comm. Pure Appl. Math., 48 (1995), 539-570. doi: 10.1002/cpa.3160480504.  Google Scholar

[4]

C. R. Math. Acad. Sci. Paris, 334 (2002), 359-363. doi: 10.1016/S1631-073X(02)02267-7.  Google Scholar

[5]

Matematiche (Catania), 62 (2007), 69-91. doi: ISSN 0373-3505; ISSN 2037-5298.  Google Scholar

[6]

"Convex Analysis and Variational Problems," North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1976. doi: ISBN:0898714508.  Google Scholar

[7]

Reprint of the 1998 edition, Classics in Mathematics, Springer Verlag, Berlin, 2001. doi: ISBN:3540411607.  Google Scholar

[8]

W. K. Hayman, Some bounds for principal frequency,, Appl. Anal., 7 (): 247.  doi: 10.1080/00036817808839195.  Google Scholar

[9]

Comment. Math. Univ. Carolinae, 44 (2003), 659-667. doi: ISSN:0010-2628.  Google Scholar

[10]

Invent. Math., 74 (1983), 441-448. doi: 10.1007/BF01394245.  Google Scholar

[11]

Lett. Math. Phys., 74 (2005), 135-151. doi: ISSN:0377-9017.  Google Scholar

[12]

Comment. Math. Helv., 52 (1977), 545-555. doi: 10.1007/BF02567388.  Google Scholar

[13]

Boll. Un. Mat. Ital. B (7), 9 (1995), 153-174. doi: ISSN:0392-4041.  Google Scholar

[14]

Acta Math. Sin. (Engl. Ser.), 23 (2007), 1955-1966. doi: 10.1007/s10114-007-0976-y.  Google Scholar

show all references

References:
[1]

Pure and Applied Mathematics, Vol. 65. [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. doi: ISBN:0120441500.  Google Scholar

[2]

Collection Mathématiques Appliquées pour la Matrise. [Collection of Applied Mathematics for the Master's Degree] Masson, Paris, 1983. doi: ISBN:9782225771989.  Google Scholar

[3]

Comm. Pure Appl. Math., 48 (1995), 539-570. doi: 10.1002/cpa.3160480504.  Google Scholar

[4]

C. R. Math. Acad. Sci. Paris, 334 (2002), 359-363. doi: 10.1016/S1631-073X(02)02267-7.  Google Scholar

[5]

Matematiche (Catania), 62 (2007), 69-91. doi: ISSN 0373-3505; ISSN 2037-5298.  Google Scholar

[6]

"Convex Analysis and Variational Problems," North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1976. doi: ISBN:0898714508.  Google Scholar

[7]

Reprint of the 1998 edition, Classics in Mathematics, Springer Verlag, Berlin, 2001. doi: ISBN:3540411607.  Google Scholar

[8]

W. K. Hayman, Some bounds for principal frequency,, Appl. Anal., 7 (): 247.  doi: 10.1080/00036817808839195.  Google Scholar

[9]

Comment. Math. Univ. Carolinae, 44 (2003), 659-667. doi: ISSN:0010-2628.  Google Scholar

[10]

Invent. Math., 74 (1983), 441-448. doi: 10.1007/BF01394245.  Google Scholar

[11]

Lett. Math. Phys., 74 (2005), 135-151. doi: ISSN:0377-9017.  Google Scholar

[12]

Comment. Math. Helv., 52 (1977), 545-555. doi: 10.1007/BF02567388.  Google Scholar

[13]

Boll. Un. Mat. Ital. B (7), 9 (1995), 153-174. doi: ISSN:0392-4041.  Google Scholar

[14]

Acta Math. Sin. (Engl. Ser.), 23 (2007), 1955-1966. doi: 10.1007/s10114-007-0976-y.  Google Scholar

[1]

Minh-Phuong Tran, Thanh-Nhan Nguyen. Pointwise gradient bounds for a class of very singular quasilinear elliptic equations. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021043

[2]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[3]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

[4]

Chenjie Fan, Zehua Zhao. Decay estimates for nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3973-3984. doi: 10.3934/dcds.2021024

[5]

Agnid Banerjee, Ramesh Manna. Carleman estimates for a class of variable coefficient degenerate elliptic operators with applications to unique continuation. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021070

[6]

Guanming Gai, Yuanyuan Nie, Chunpeng Wang. A degenerate elliptic problem from subsonic-sonic flows in convergent nozzles. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021070

[7]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2619-2633. doi: 10.3934/dcds.2020377

[8]

Lidan Wang, Lihe Wang, Chunqin Zhou. Classification of positive solutions for fully nonlinear elliptic equations in unbounded cylinders. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1241-1261. doi: 10.3934/cpaa.2021019

[9]

Marita Holtmannspötter, Arnd Rösch, Boris Vexler. A priori error estimates for the space-time finite element discretization of an optimal control problem governed by a coupled linear PDE-ODE system. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021014

[10]

Jiangang Qi, Bing Xie. Extremum estimates of the $ L^1 $-norm of weights for eigenvalue problems of vibrating string equations based on critical equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3505-3516. doi: 10.3934/dcdsb.2020243

[11]

Hongjie Dong, Xinghong Pan. On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021049

[12]

Bruno Premoselli. Einstein-Lichnerowicz type singular perturbations of critical nonlinear elliptic equations in dimension 3. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021069

[13]

Fioralba Cakoni, Shixu Meng, Jingni Xiao. A note on transmission eigenvalues in electromagnetic scattering theory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021025

[14]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[15]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3063-3092. doi: 10.3934/dcds.2020398

[16]

Yuncherl Choi, Taeyoung Ha, Jongmin Han, Sewoong Kim, Doo Seok Lee. Turing instability and dynamic phase transition for the Brusselator model with multiple critical eigenvalues. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021035

[17]

Mirela Kohr, Sergey E. Mikhailov, Wolfgang L. Wendland. Dirichlet and transmission problems for anisotropic stokes and Navier-Stokes systems with L tensor coefficient under relaxed ellipticity condition. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021042

[18]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[19]

Zhengchao Ji. Cylindrical estimates for mean curvature flow in hyperbolic spaces. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1199-1211. doi: 10.3934/cpaa.2021016

[20]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (34)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]